MAUDE Adverse Event Report: INTEGRA - PRINCETON DURAGEN SUTURABLE DURAL REGENERATION TEMPLATE 3; N/A

INTEGRA - PRINCETON DURAGEN SUTURABLE DURAL REGENERATION TEMPLATE 3; N/A
Model Number DURS3391
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Date of Event 02/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that duragen suturable dural regeneration template 3 (durs3391) was used during a ventricular shunt of the patient and after 24 postoperative hours, the patient presented a cerebrospinal fluid (csf) fistula again requiring a reoperation or fistula closure.There was a delay of few minutes due to product problem.Patient was reported as stable.
 
Additional Manufacturer Narrative
The duragen suturable dural regeneration template 3 (durs3391) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Device history record (dhr) review - lot number information has been provided; therefore, the dhr was reviewed and found no anomalies.Failure analysis - eight (8) retain sample units were visually inspected.No defects in the sponge or tray packaging were observed.Root cause - based on the limited information provided, the two most likely causes for the reported condition, per scientific affairs, are: surgeon error ¿ insufficient overlap with existing dura and/or sutures not placed appropriately.Undetected underlying hydrocephalus related to the condition or as a result of the surgical procedure.Therefore, based on the information available the possible root cause for the reported event could be related to insufficient overlap with existing dura or undetected underlying hydrocephalus.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
DURAGEN SUTURABLE DURAL REGENERATION TEMPLATE 3
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16645739
Report Number1121308-2023-00010
Device Sequence Number12135282
Product Code GXQ
UDI-Device Identifier10381780023517
UDI-Public10381780023517
Combination Product (Y/N)N
PMA/510(K) Number
K043427
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberDURS3391
Device Catalogue NumberDURS3391
Device Lot Number6056646
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date04/14/2023
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale